Hail, Jackson
- When
- July 6, 6:15 PM CST
- Where
- Jackson County, Swifton
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.817, -91.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 6, 1:20 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 220 PM CDT TUE JUL 6 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT CURRENT CONVECTION WILL CONTINUE TO TREK EAST ACROSS ARKANSAS TONIGHT...PUSHED ALONG BY A SHORT WAVE. THERE WILL BE ENOUGH MOISTURE LEFT AROUND FOR THE NEXT SHORT WAVE TO MOVE ACROSS SOUTH MISSOURI AND NORTHERN ARKANSAS TONIGHT INTO MID DAY WEDNESDAY. THERE WILL BE A BRIEF LULL IN THE CONVECTION WEDNESDAY NIGHT...WITH MORE OF IT RETURNING FOR THURSDAY. THE GFS SEEMS TO HAVE CONVECTIVE FEEDBACK SHOWING UP FOR THURSDAY AFTERNOON INTO FRIDAY AFTERNOON. DID NOT FEEL CONFIDENT TO KEEP POPS AS HIGH AS THE GFS MOS SUGGESTED BUT KEPT SOME NONETHELESS ON ACCOUNT OF SLUG OF MOISTURE RETURNING NORTH AROUND BACK SIDE OF SURFACE RIDGE. AT THE SURFACE...A WEAK FRONT WILL BEGIN MOVING INTO THE STATE FROM THE NORTHWEST OVERNIGHT. THE FRONT WILL STALL IN THE CENTRAL SECTIONS WEDNESDAY. THIS FRONT WILL BE THE FOCUS OF MORE CONVECTION AIDED BY DAYTIME HEATING...SO KEPT POPS GOING THROUGH WEDNESDAY NIGHT IN THE CHANCE CATEGORY. AFTER WEDNESDAY...WILL KEEP SLIGHT CHANCE POPS MAINLY FOR AFTERNOON AND EARLY EVENING CONVECTION. HIGH TEMPERATURES WILL BE SLIGHTLY BELOW MOS ON ACCOUNT OF CLOUDS AND PRECIPITATION. WENT ABOVE MOS LOWS SINCE WARM DEW POINTS WILL TEND TO KEEP LOWS UP DURING THE NIGHT. && .LONG TERM...SATURDAY THROUGH TUESDAY LOOKS LIKE RIDGE WILL BUILD ALOFT...WITH A TYPICAL SUMMERTIME PATTERN EXPECTED. ENOUGH MOISTURE FOR SOME WIDELY SCATTERED AFTERNOON AND EVENING THUNDER. TEMPERATURES WILL WARM UP...WITH LOWER/MID 90S DURING DAYTIME AND 70S AT NIGHT. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 72 87 71 88 / 40 40 40 20 HARRISON AR 66 84 67 86 / 50 50 30 20 HOT SPRINGS AR 72 87 71 90 / 40 40 40 30 PINE BLUFF AR 73 88 72 90 / 30 40 40 30 MOUNTAIN HOME AR 66 83 67 86 / 50 50 30 20 MONTICELLO AR 73 89 72 91 / 30 40 40 30 SEARCY AR 71 85 71 88 / 40 40 40 20 MOUNT IDA AR 71 87 71 90 / 40 40 40 30 RUSSELLVILLE AR 70 85 70 88 / 40 40 40 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 32/46
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CDT TUE JUL 6 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 125 PM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF ARKANSAS. A LARGE CLUSTER OF THUNDERSTORMS PUSHED INTO WESTERN ARKANSAS FROM OKLAHOMA THIS MORNING. AS THE CLUSTER WEAKENED...SCATTERED SHOWERS AND THUNDERSTORMS POPPED UP FARTHER EAST. THESE STORMS WILL AFFECT MAINLY CENTRAL AND EASTERN ARKANSAS EARLY THIS AFTERNOON...WITH ISOLATED SEVERE WEATHER POSSIBLE. STORMS THAT BECOME SEVERE WILL PRODUCE LARGE HAIL AND STRONG TO DAMAGING WINDS. LATER THIS AFTERNOON AND INTO TONIGHT...SEVERE WEATHER WILL BE POSSIBLE ONCE AGAIN. A COLD FRONT WILL REACH NORTHERN ARKANSAS TONIGHT AND WILL MOVE PART WAY INTO THE STATE. THUNDERSTORMS WILL DEVELOP NEAR THE FRONT...AND MAY FORM INTO ANOTHER COMPLEX OF STORMS. THE COMPLEX COULD MOVE ACROSS THE REST OF THE STATE DURING THE NIGHT. DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER HAZARD. ALSO...HEAVY RAIN WILL BE LIKELY AND THIS COULD RESULT IN FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL REMAIN IN THE AREA WEDNESDAY THEN MAY MOVE NORTH OUT OF THE STATE AS A WARM FRONT BY THURSDAY. WEAK LOW PRESSURE MAY REMAIN IN THE AREA OVER THE WEEKEND. MOISTURE LEVELS WILL REMAIN HIGH AND THE AIR WILL REMAIN UNSTABLE. ALTHOUGH NO SIGNIFICANT SEVERE WEATHER IS EXPECTED AT THIS TIME THERE WILL BE A CHANCE OF ISOLATED STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND THROUGH THE PERIOD. ALSO ISOLATED HEAVY RAINS AND FLOODING WILL BE POSSIBLE. THERE WILL CONTINUE TO BE A CHANCE PARTS OF THE STATE WILL BE AFFECTED BY THUNDERSTORM COMPLEXES COMING OUT OF THE PLAINS. SHOULD THIS OCCUR...STRONG WIND GUSTS AND BRIEF HEAVY RAINS WILL BE THE MAIN HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT... ESPECIALLY NEAR A FRONT FROM NORTHERN INTO CENTRAL ARKANSAS. 46
ARZ006-007-014>016-023>025-032>034-045>047-061945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 229 PM CDT TUE JUL 6 2004 SEVERE THUNDERSTORM WATCH #578 THAT WAS IN EFFECT FOR...FULTON... SHARP...JACKSON...INDEPENDENCE...MONROE...LONOKE...PRAIRIE... FAULKNER...WOODRUFF...STONE...WHITE...CLEBURNE...VAN BUREN AND IZARD COUNTIES... HAS BEEN CANCELLED. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL 9 NW DOWNTOWN LITTLE RO 34.83N 92.35W
07/06/2004 0.75 INCH PULASKI AR NWS EMPLOYEE
1155 AM HAIL 7 WNW DOWNTOWN LITTLE R 34.77N 92.35W
07/06/2004 0.75 INCH PULASKI AR NWS EMPLOYEE
1201 PM HAIL 7 W DOWNTOWN LITTLE ROC 34.73N 92.36W
07/06/2004 0.88 INCH PULASKI AR NWS EMPLOYEE
&&
46PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ASH FLAT 36.23N 91.61W
07/06/2004 0.88 INCH SHARP AR AMATEUR RADIO
&&
22The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415953.